Wednesday, 27 May 2009

What a week!

It has been quite a week.
Nothing in particular but my head seems to be full and it's driving me a little crazy!
I had another letter from my consultant, which is one he also sent to my GP. It stated that he had reviewed my MRI scans and confirmed the progression. Seeing it written down somehow keeps freaking me out. When someone talks to you about it, of course it is a shock and it hits you, but seeing it actually written down, seems to make it so real to me. 
So that has been on my mind again.
We also received the information on Tysabri that the nurse sent me. There is nothing in it that has not already been explained. So although I still feel very tentative about saying it - I think that is the direction which I will be going.
I will be speaking to the nurse next week and then it will be a case of waiting for an appointment to be arranged. It could be quite quick, depending on the spaces they have available. 
Although we have made the decision, I still feel apprehensive about it. I think because there are risks involved, even though I know they are minimal, I am still finding that quite scary.
I also want to find out whether a pain clinic appointment has been sorted out for me. I am still experiencing a lot of pain. It got a bit too much for me the other day - but why does that always happen when I am at work?!!
I am still managing to work, although I feel as though I have been a bit of a pain and quite miserable lately. I have been struggling because of the pain in my hands. And also I think my head has been so full of the MRI results and what to do next, that I have been quite emotional. Of course, then I get really frustrated and I become quite hard on myself. It's a vicious circle.
I have been at work today and I managed my whole shift, so a pat on back for today! It also means that I have the day off tomorrow - yay!!
I am slightly sad though because my Dad is going back to sea tomorrow. I have to get up and take him to the local airport. It's funny, he has been doing this job, for the majority of my lifetime, but since we lost my Mum last year, I don't like him going away now. I really miss him and I worry about him, more than I have ever done. He will be back again in about three months though so I will look forward to that. 


  1. Amelia, I am so sorry that you are going through so much sadness, anger, and pain. I wish there was something to take it away. Question for you. If you start the Tysabri will you stop your normal shots or is do you take both? I have wondered about this as I have heard others having to go on the Tysabri. All I can say is ask a lot of questions and do what your heart tells you to do. Also I want to say that I am very sorry to hear that you lost your Mom a year ago. I can't imagine how hard that must have been and still is for you. Your Dad will be back in a couple months and that is something to look forward to. Also Kudos to you for making it through your shift at work today!!!

  2. Hi Tara,
    Thanks for your kind words, it means a lot to me.
    In answer to your question, yes you would stop any other injections you were doing. I am not actually on anything right now. I have been on both Rebif and Avonex but neither of them worked for me. Taking both Tysabri & Avonex was what caused the PML in some people when Tysabri first came on the market.
    It does seem to be having a positive affect on people and the signs are encouraging. I guess it's because it's a new treatment, that I am scared!
    Thanks again for your support,
    Amelia XxXxX

  3. Hey Amelia I just came upon this posting thought maybe it might help you with some of your answers you are looking for. Hope this helps!!!